Florida, 2009Hail and Damaging Winds in Florida, February 19, 2009
February 19, 2009 · NWS JAX · 5 events in 3 counties and zones
A pre-frontal squall line of storms moved across the forecast area during the pre-dawn hours of February 19th, and the line weakened after sunrise as the convection moved across our southern Florida zones. The storms caused scattered wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal squall line of storms moved across the forecast area during the pre-dawn hours of February 19th, and the line weakened after sunrise as the convection moved across our southern Florida zones. The storms caused scattered wind damage. Low level wind shear was near 60-70 knots with most-unstable CAPES around 500-1000 J/kg. Strong 850 mb winds of 30-40 knots were noted just behind the surface front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 19, 3:30 AM EST, 1 hour earlier.
Area forecast discussion, Feb 19, 3:30 AM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 AM EST THU FEB 19 2009
...TORNADO WATCH 30 FOR PORTIONS OF NE FL AND ALL OF SE GA THROUGH
9 AM...
.SHORT TERM...STRONG TO SEVERE CONVECTION IS ONGOING AHEAD OF
COLD FRONT OVER GA AND NRN FL MOVING INTO THE FORECAST AREA.
ANTICIPATE LINE OF CONVECTION PUSHING THROUGH EARLY THIS MORNING
WITH THE THREAT OF ISOLATED TORNADOES AND DAMAGING WINDS. WIND
SHEAR OF 60-70 KT AND MUCAPE OF 500-1000J IS SUSTAINING THIS
CONVECTION ALONG WITH PVA FROM DIGGING SHORTWAVE TROUGH OVER THE
ERN U.S. PRECIP EXPECTED TO END LATER THIS AFTERNOON AS IT MOVES
DOWN STATE. STRONG LLVL FLOW BEHIND THE FRONT WITH 850 MB WINDS OF
30-40 KT AND MODERATE PRESSURE RISES MAY CONTINUE TO PRODUCE
GUSTS WINDS TO 30 MPH SO LAKE WIND ADVISORY FOR TODAY LOOKS GOOD.
MAX TEMPS IN THE 60S AND LOWER 70S. TONIGHT...MIN TEMPS IN THE 30S
AND MOSTLY CLEAR SKIES EXPECTED. NWLY FLOW IN THE 10-15 MPH AND
DECREASING OVERNIGHT ARE EXPECTED BUT WIND CHILLS LOOK TO STAY ABOVE
ADVISORY CRITERIA. FRIDAY...COOL AND SUNNY WITH HIGH PRESSURE
BUILDING IN FROM THE W. MAX TEMPS ONLY IN THE 50S EXPECTED
ALTHOUGH WINDS WILL BE LIGHT. FRIDAY NIGHT...HIGH PRESSURE SITUATED
OVER THE FORECAST AREA AND LIGHT WINDS WILL PROMOTE GOOD
RADIATIONAL COOLING AND AREAS FROST. MODELS DO SHOW SOME HIGH
CLOUDS ARE POSSIBLE OVERNIGHT BUT FEEL MINS AOB FREEZING ARE
LIKELY. THUS WILL RAISE A FREEZE WATCH SAT MORNING. IN A FEW
WELL INLAND LOCATIONS MAY GET IN THE MID 20S IF CLOUDS DON'T
HINDER COOL RATE. SAT...AFTER A COLD START THE AREA OF HIGH
PRESSURE EXPECTED TO SHIFT EWD WITH A RETURN SETTING UP AHEAD OF
THE NEXT FRONTAL SYSTEM. MAX TEMPS IN THE MID TO UPPER 60S
EXPECTED ATTM.
.LONG TERM...SAT NIGHT...GFS MODEL SHOWS WAVE OF LOW PRESSURE
ALONG COLD FRONT OVER NRN GULF OF MEXICO WHILE NAM INDICATES IT
OVER AL AND FL PANHANDLE BUT PREFER THE GFS. POPS EXPECTED TO
INCREASE GRADUALLY AND FOR NOW HAVE SLIGHT POPS WRN ZONES AND SUN
INCREASE TO CHANCE OVER FL ZONES AND 20-30% IN SE GA WHERE LIFT IS
WEAKER. MON-WED...HIGH PRESSURE RIDGE REMAINS WELL N AND NE OF THE
AREA PRODUCING MODERATE NELY FLOW (BREEZY ALONG COASTAL AREAS
MON&TUE) AND A THREAT OF A COASTAL SHOWER BUT HAVE LARGELY KEPT AREA
PRECIP-FREE. TEMPS WILL BE BELOW NORMAL WITH AMPLIFIED MID LEVEL
TROUGH OVER THE AREA...BUT IS ANTICIPATED TO MOVE EWD ON WED WITH A
WARMING TREND BEGINNING.
&&
.AVIATION...HAVE ONGOING LLWS AND MVFR CIGS AT ALL TERMINALS.
BIGGEST CONCERN THIS MORNING IS THE APPROACHING LINE OF SHOWERS AND
THUNDERSTORMS JUST AHEAD OF COLD FRONT. MOST OF STORMS WILL BE
MOVING THROUGH SSI BETWEEN 09Z-12Z...JAX AND CRG BETWEEN
10Z-13Z...AND GNV BETWEEN 11Z-14Z. AREA REMAINS IN A TORNADO WATCH
TIL 9 AM. WILL SEE BRIEF PERIOD OF IFR VSBY FROM HEAVY RAIN AND HAVE
ALSO INCLUDED WIND GUSTS TO 40 KNOTS. FRONT WILL SWEEP THROUGH AREA
THIS MORNING AND BE NEAR A JAX TO NORTH OF GNV LINE AT 12Z AND
SHOULD BE SOUTH OF ALL THE TERMINALS BY 18Z. CONDITIONS GRADUALLY
IMPROVING FOLLOWING THE FRONTAL PASSAGE WITH CONDITIONS VFR BY 15Z
AT JAX...CRG...SSI AND AT GNV BY 19Z.
&&
.MARINE...COLD FRONT SWEEPS THROUGH THE WATERS THIS MORNING WITH
WIDESPREAD SHOWERS AND SCATTERED STORMS. SOME STORMS MAY BE SEVERE
WHEN MOVING OFFSHORE AND THE NEAR SHORE WATERS REMAINS IN A TORNADO
WATCH TIL 9 AM. SMALL CRAFT ADVISORY IN EFFECT FOR ALL LEGS THROUGH
THE MORNING AND WILL PROBABLY SEE A FEW GUSTS TO GALE FORCE OFFSHORE
AS COLD FRONT MOVES THROUGH. CONDITIONS IMPROVE SOME THIS AFTERNOON
NEAR SHORE BUT WILL HAVE AN ADVISORY GOING OFFSHORE THROUGH
FRIDAY.
&&
.FIRE WEATHER...A COLD FRONT WILL SWEEP THROUGH THE AREA DURING THE
MORNING BRINGING WINDY AND MUCH DRIER CONDITIONS BY AFTERNOON.
MINIMUM RELATIVE HUMIDITY VALUES WILL FALL SHARPLY BEHIND THE FRONT
ALONG WITH WINDS INCREASING TO 15 TO 20 MPH WITH GUSTS TO 25 TO 30
MPH. THIS HAS PROMPTED A RED FLAG WARNING FOR PORTIONS OF INLAND
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA.
COOLER AND DRIER AIR WILL CONTINUE TO FILTER INTO THE AREA AS HIGH
PRESSURE BUILDS IN ON FRIDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR FRIDAY FOR NORTHEAST FLORIDA DUE TO LOW RELATIVE HUMIDITIES NEAR
20 PERCENT. THIS WILL LIKELY BE UPGRADED TO A RED FLAG THIS
AFTERNOON. RED FLAG CONDITIONS APPEAR LIKELY ACROSS MUCH OF
NORTHEAST FLORIDA ON SATURDAY AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 31 57 26 / 30 0 0 0
SSI 69 35 50 34 / 70 0 0 0
JAX 72 34 56 28 / 70 0 0 0
SGJ 71 38 53 34 / 70 0 0 0
GNV 73 34 58 27 / 70 0 0 0
OCF 73 37 59 28 / 60 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
RED FLAG WARNING FROM 2 PM TO 6 PM EST THIS AFTERNOON FOR DUVAL-
NASSAU.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
CLAY-DUVAL-MARION-NASSAU-PUTNAM.
FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-
UNION.
RED FLAG WARNING FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR BAKER-
COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-UNION.
GA...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
RED FLAG WARNING FROM 2 PM TO 6 PM EST THIS AFTERNOON FOR
APPLING-ATKINSON-BACON-BRANTLEY-COFFEE-JEFF DAVIS-PIERCE-
WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 3 PM EST FRIDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
FL OUT 20 NM.
&&
SHASHY/PETERSON/WALKERHazardous weather outlook, Feb 19, 2:15 AM EST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 AM EST THU FEB 19 2009
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-200015-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
215 AM EST THU FEB 19 2009
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...REST OF TONIGHT...
...TORNADO WATCH 30 IN EFFECT UNTIL 9 AM EST FOR SOUTHEAST GEORGIA
AND PORTIONS OF NORTHEAST FLORIDA AND ADJACENT COASTAL WATERS...
...LAKE WIND ADVISORY REMAINS IN EFFECT THROUGH THURSDAY...
ACROSS SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA...
THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES
AND DAMAGING WINDS AND INTERESTS SHOULD KEEP ABREAST OF THE EVOLVING
SITUATION.
A COLD FRONT IS EXPECTED TO MOVE INTO THE FORECAST AREA LATE TONIGHT
AND ON THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP ALONG AND AHEAD OF THIS FEATURE. ATMOSPHERIC CONDITIONS
APPEAR FAVORABLE FOR SOME OF THESE THUNDERSTORMS TO BECOME STRONG OR
SEVERE...INITIALLY ACROSS SOUTHEAST GEORGIA OVERNIGHT. DAMAGING WIND
GUSTS EXCEEDING 60 MPH...TORNADOES AND LARGE HAIL WILL BE THE MAIN
CONCERNS.
SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH WILL
CONTINUE OVERNIGHT ALONG WITH STRONGER GUSTS IN SHOWER AND
THUNDERSTORM ACTIVITY AS WELL. AS A RESULT...A LAKE WIND ADVISORY
CONTINUES FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA OVERNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
...STRONG OR SEVERE THUNDERSTORMS POSSIBLE THURSDAY MORNING...
...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FOCUS ALONG AND AHEAD OF
A COLD FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA ON THURSDAY.
THERE IS THE POTENTIAL FOR STRONG AND SEVERE THUNDERSTORMS THURSDAY
MORNING.
SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE COLD FRONTAL
PASSAGE ON THURSDAY AND STRONG PRESSURE RISES SHOULD STILL PRODUCE
SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 TO 35 MPH AT TIMES.
A LAKE WIND ADVISORY IS IN EFFECT THROUGH 7 PM EST THURSDAY.
BEHIND THE FRONT...MUCH COLDER AND DRIER AIR WILL FILTER INTO THE
AREA WITH A LIGHT FREEZE POSSIBLE ON FRIDAY MORNING AND A HARD FREEZE
ON SATURDAY MORNING.
THE COMBINATION OF GUSTY WINDS AND DRIER CONDITIONS HAS PROMPTED THE
ISSUANCE OF RED FLAG WARNING AND FIRE WEATHER WATCH FOR PORTIONS
OF NORTHEAST FLORIDA THURSDAY AFTERNOON...WITH A FIRE WEATHER WATCH
IN EFFECT FRIDAY FOR ALL OF NORTHEAST FLORIDA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE
ISSUED FOR YOUR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ECZ/ARS
In the hours before
Special weather statement, Feb 19, 3:26 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
326 AM EST THU FEB 19 2009
GAZ150-152-153-164-165-190915-
BRANTLEY-CHARLTON-INLAND CAMDEN-INLAND GLYNN-WARE-
326 AM EST THU FEB 19 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
CHARLTON...BRANTLEY...EASTERN WARE...NORTHWESTERN CAMDEN AND WESTERN
GLYNN COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 415 AM
EST...
AT 326 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 14 MILES WEST OF RACE POND...OR 11 MILES SOUTH
OF WAYCROSS...MOVING EAST AT 45 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND RACE POND...HOBOKEN...WINOKUR...HICKOX...
RAYBON...NAHUNTA...TARBORO...ATKINSON...WAYNESVILLE AND WAVERLY
THROUGH 415 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST THURSDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3097 8236 3114 8239 3121 8220 3121 8218
3123 8215 3136 8178 3135 8175 3100 8165
TIME...MOT...LOC 0826Z 261DEG 40KT 3107 8226
HESSSpecial weather statement, Feb 19, 3:35 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 AM EST THU FEB 19 2009
GAZ132-134-149>151-190900-
ATKINSON-BACON-COFFEE-PIERCE-WARE-
335 AM EST THU FEB 19 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN
ATKINSON...NORTHWESTERN WARE...NORTHWESTERN PIERCE...SOUTHEASTERN
COFFEE AND SOUTHERN BACON COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 400 AM EST...
AT 335 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER PEARSON...MOVING EAST AT 45 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PEARSON...AXSON...
MILLWOOD...BICKLEY AND DIXIE UNION THROUGH 400 AM EST. GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST THURSDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3152 8229 3130 8224 3123 8287 3140 8291
TIME...MOT...LOC 0835Z 259DEG 41KT 3133 8279
HESS
Special weather statement, Feb 19, 3:42 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
342 AM EST THU FEB 19 2009
GAZ135-136-190915-
APPLING-WAYNE-
342 AM EST THU FEB 19 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL WAYNE AND
SOUTHEASTERN APPLING COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 415 AM EST...
AT 342 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 9 MILES NORTHWEST OF SCREVEN...OR 11 MILES
SOUTH OF SURRENCY...MOVING EAST AT 40 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND SCREVEN...ODUM...JESUP...GARDI AND
DOCTORTOWN THROUGH 415 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST THURSDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3166 8183 3166 8180 3162 8176 3158 8169
3157 8169 3154 8165 3150 8165 3148 8216
3154 8222 3156 8226 3163 8234 3169 8186
TIME...MOT...LOC 0842Z 264DEG 36KT 3157 8207
HESSSpecial weather statement, Feb 19, 3:46 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
346 AM EST THU FEB 19 2009
GAZ149-150-190915-
ATKINSON-WARE-
346 AM EST THU FEB 19 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ATKINSON
AND NORTHWESTERN WARE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 415 AM EST...
AT 346 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTH OF AXSON...OR 7 MILES EAST OF
PEARSON...MOVING EAST AT 50 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND MILLWOOD...AXSON...BICKLEY...WARESBORO...DIXIE
UNION...SUNNYSIDE AND DEENWOOD THROUGH 415 AM EST. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY
DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF FURTHER INTENSIFICATION
OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST THURSDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3137 8263 3141 8262 3143 8247 3142 8248
3142 8242 3141 8240 3139 8242 3136 8238
3130 8238 3124 8232 3121 8278 3137 8280
TIME...MOT...LOC 0846Z 264DEG 42KT 3131 8268
HESSSpecial weather statement, Feb 19, 4:06 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 AM EST THU FEB 19 2009
GAZ149>152-163-190930-
ATKINSON-BRANTLEY-CLINCH-PIERCE-WARE-
406 AM EST THU FEB 19 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH...
WESTERN BRANTLEY...SOUTHEASTERN ATKINSON...NORTHERN WARE AND SOUTHERN
PIERCE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 430 AM
EST...
AT 406 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM DIXIE UNION TO 14
MILES WEST OF HOMERVILLE...MOVING EAST AT 35 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DIXIE UNION...COGDELL...
WARESBORO...SUNNYSIDE...DEENWOOD...BLACKSHEAR...WAYCROSS...NEEDHAM...
MANOR AND HOMERVILLE THROUGH 430 AM EST. GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST THURSDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3138 8241 3128 8189 3095 8260 3102 8297
3112 8297
TIME...MOT...LOC 0906Z 283DEG 31KT 3131 8239 3107 8292
HESSSpecial weather statement, Feb 19, 4:09 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 AM EST THU FEB 19 2009
FLZ020>022-GAZ162-163-191000-
CLINCH-COLUMBIA-ECHOLS-HAMILTON-SUWANNEE-
409 AM EST THU FEB 19 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
SUWANNEE...NORTHERN COLUMBIA...HAMILTON...SOUTHERN CLINCH AND ECHOLS
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 500 AM EST...
AT 409 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM MAYDAY TO 11 MILES
WEST OF BLUE SPRINGS...MOVING EAST AT 35 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAYDAY...STATENVILLE...
JENNINGS...BLUE SPRINGS...SUWANNEE RIVER STATE PARK...WEST LAKE...
SUWANNEE SPRINGS...JASPER...NEEDMORE AND BELMONT THROUGH 500 AM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING
MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST THURSDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3063 8314 3075 8314 3086 8302 3087 8299
3089 8298 3088 8248 3082 8249 3082 8243
3073 8243 3035 8278 3035 8321 3040 8318
3043 8322 3046 8322 3048 8325 3053 8324
3062 8327
TIME...MOT...LOC 0909Z 271DEG 31KT 3083 8296 3051 8337
HESSThunderstorm Wind, Suwannee
- When
- February 19, 4:30 AM EST
- Where
- Suwannee County, 5.51 mi ENE of Ellaville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 30.440, -83.090
The Florida Highway Patrol reported that a tree was blown down across the road 6884 Southwest State Road 751 in Jasper.
Thunderstorm Wind, Hamilton
- When
- February 19, 4:30 AM EST to 4:50 AM EST
- Where
- Hamilton County, 2.61 mi S of Jennings
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 30.562, -83.099
The Hamilton County Road Department Road Superintendent reported widespread tree damage reports across the area. Trees were blown down across County Road 141, County Road 146, The Godwin Bridge Southeast at 95th Street and another tree was blown down across County Road 135.
Thunderstorm Wind, Suwannee
- When
- February 19, 4:50 AM EST
- Where
- Suwannee County, 0.69 mi N of Falmouth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.360, -83.130
A tree was blown down along Highway 90, east of Fallmouth. The time of the event was based on radar.
Thunderstorm Wind, Suwannee
- When
- February 19, 5:10 AM EST
- Where
- Suwannee County, 0.91 mi NW of Live Oak
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.310, -82.990
An employee at the Suwannee River Valley Golf Club reported several trees down near Nobels Ferry, just north of Live Oak. She estimated wind of 60 mph in the area. The time of damage was based on radar imagery.
Hail, Duval
- When
- February 19, 5:50 AM EST
- Where
- Duval County, 2.16 mi NNW of Garden City
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.460, -81.710
A construction worker on Lem Turner Road reported penny size hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Montana, February 19 to 20, 20093 deaths · 1 injured · 3 events
- Tornadoes in Georgia, February 19, 2009$11 million · EF3 · 3 events
- Lake-Effect Snow in Pennsylvania, February 19 to 20, 2009$500,000 · 2 events
- Strong Wind in New Jersey, February 19 to 20, 2009$120,000 · 21 events
- Lake-Effect Snow in New York, February 19 to 20, 2009$45,000 · 3 events
- Winter Weather in Vermont, February 19 to 21, 200911 events
- Strong Wind in Pennsylvania, February 19 to 20, 2009$10,000 · 10 events
- Heavy Snow in Maine, February 19, 20095 events
- Strong Wind in Maryland, February 19, 2009$1,000 · 5 events
- Lake-Effect Snow in New York, February 19 to 21, 20094 events
- Winter Storm and Winter Weather in West Virginia, February 19 to 20, 20093 events
- Heavy Snow in West Virginia, February 19 to 20, 20092 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 150584, 150588, 150586, 150587, 150583.